Louisiana, 2007

Lightning Strike in Louisiana, April 10, 2007

April 10, 2007 · NWS SHV · 1 event in 1 county or zone

Non-severe thunderstorms produced a lightning strike which caused a fire in Bossier Parish.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Non-severe thunderstorms produced a lightning strike which caused a fire in Bossier Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 3:29 AM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Apr 10, 3:29 AM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
429 AM CDT TUE APR 10 2007

.DISCUSSION...

A WESTERLY FLOW ALOFT PATTERN WILL BECOME A LITTLE SOUTHWESTERLY
TODAY...AS A WEAK UPPER LEVEL TROUGH APPROACHES THE AREA. RAIN
CHANCES WILL INCREASE AS WELL...AS AN UPPER LEVEL DISTURBANCE
ASSOCIATED WITH THIS TROUGH WILL TRY TO TAP INTO AVAILABLE
MOISTURE. THE BEST CHANCE OF RAIN LOOKS TO BE FOCUSED ON THE
EASTERN PARISHES OF LOUISIANA...MC CURTAIN COUNTY AND THE ADJACENT
COUNTIES OF ARKANSAS. AS THIS IS WHERE THE MODELS ARE SHOWING THE
DEEPEST MOISTURE AND THE GREATEST AMOUNT OF LIFT. WEAK
DISTURBANCES MOVING AROUND THE OUTER FRINGES OF AN UPPER LOW
THAT WILL BE MOVING THROUGH THE UPPER PLAINS TONIGHT...WILL HOLD
A SLIGHT CHANCE OF RAIN NORTH OF I30 INTO WEDNESDAY.

THE EXTENDED STARTS OFF DRY FOR THURSDAY...BUT RAIN RETURNS BY
FRIDAY NIGHT AS A COLD FR4ONT APPROACHES THE AREA. MODELS ARE
BEGINNING TO SLOW THE TIMING DOWN ON THIS SYSTEM...SO RAIN IS
BEGINNING TO SNEAK INTO THE FORECAST SATURDAY MORNING. SHORT TERM
TEMPS ARE A MESH BETWEEN GFS AND ETA...WHILE LONG TERM IS FAIRLY
CLOSE TO MEX.

ELEVEN

&&

.AVIATION...

VFR CEILINGS THIS MORNING WILL BECOME MVFR AREAWIDE AFTER SUNRISE
AND THROUGHOUT THE DAY AS A DISTURBANCE PULLS OUT OF WEST TEXAS AND
MOVES ACROSS THE LOWER MISS VALLEY TODAY. EXPECT SHOWERS TO BREAK
OUT ACROSS THE REGION WITH TEMPO IFR CEILINGS AND VISIBILITIES IN
AND AROUND SHOWERS THROUGH TONIGHT. A WARM FRONT SITUATED ALONG THE
TX/LA GULF COAST WILL MOVE INLAND TODAY HELPING TO LOWER CEILINGS IN
ITS WAKE. ORGANIZED CONVECTION SHOULD REMAIN SOUTH OF THE TAF SITES
BUT GIVEN THE NATURE OF THE DISTURBANCE MOVING OUR WAY TODAY...WOULD
NOT BE SURPRISED TO SEE BRIEF TSRA EMBEDDED IN SHOWERS. DISTURBANCE
MOVES EAST OF THE REGION TONIGHT AS A COLD FRONT MOVES INTO NE TX/
SE OK/SW AR AFTER MIDNIGHT. WINDS TO SHIFT AROUND TO THE NW BEHIND
THIS FEATURE WITH CEILINGS BECOMING IFR AREAWIDE LATE TONIGHT.
/13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  66  60  79  53 /  40  20  10  10
MLU  63  58  78  52 /  70  50  10  10
DEQ  58  53  77  44 /  70  50  20  10
TXK  61  57  77  50 /  60  40  10  10
ELD  59  58  76  47 /  60  40  20  10
TYR  69  57  79  54 /  40  20  10  10
GGG  67  58  78  53 /  40  20  10  10
LFK  73  61  82  58 /  40  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/13
Hazardous weather outlook, Apr 10, 5:00 AM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT TUE APR 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-101700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

THERE WILL BE A DECENT CHANCE OF SHOWERS AND THUNDERSTORMS
TODAY. ANY THUNDERSTORMS THAT DEVELOP WILL BE ACCOMPANIED BY
FREQUENT LIGHTNING...BRIEF GUSTY WINDS...AND BRIEF HEAVY RAINFALL.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE AREA FRIDAY
THROUGH SATURDAY.

HOWEVER...UNCERTAINTY REMAINS AS IT RELATES TO SEVERE WEATHER WITH
THIS EVENT. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND
STATEMENTS CONCERNING THIS POTENTIAL WEATHER EVENT FROM YOUR NATIONAL
WEATHER SERVICE IN SHREVEPORT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

ELEVEN

The radar

The Shreveport radar (KSHV), 24 km away, was scanning. The volume nearest the first event began at 14:17 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Bossier

When
April 10, 8:20 AM CST
Where
Bossier County, Taylortown
Property damage
$30,000
Reported by
Newspaper
Coordinates
32.380, -93.600

A lightning bolt ignited a south Bossier Parish oil tank on the morning of April 10th. The bolt destroyed a tank filled with saltwater and the blast blew the top off a holding tank holding 2000 gallons of oil and water. No one was injured.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21203.